[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1975

Lymphangitis Caused by Cantharidin

Arch Dermatol. 1975;111(8):1073. doi:10.1001/archderm.1975.01630200133028

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Recently, I have been using cantharidin and salicylic acid together in treating resistant plantar and periungual warts. I paint the wart with cantharidin, let it dry, cover it with 40% salicylic acid plaster, and occlude the area with adhesive tape for 24 hours.Two of my patients developed a severe reaction with edema, redness, and tenderness accompanied by lymphangitis (red streaks running proximally on their legs and forearms). The reaction started about 30 hours after therapy. The lymphangitis responded well to warm compresses and broad spectrum antibiotics. After questioning some of my colleagues, I found that this reaction is not uncommon. Some have seen it after using cantharidin alone. Lymphangitis caused by cantharidin has not been reported previously, to my knowledge. It is not mentioned in the package insert or the Physician's Desk Reference. I think this complication should be kept in mind when using cantharidin.

First Page Preview View Large
First page PDF preview
First page PDF preview
×